Colorado, 2023Winter Storm and Extreme Cold in Colorado, February 22 to 23, 2023
February 22 to 23, 2023 · NWS BOU · 28 events in 18 counties and zones
Bands of moderate to heavy snow showers coupled with strong winds produced poor visibilities and hazardous driving conditions in the mountains. Snow squalls impacts parts of the Interstate 70 corridor west of the Eisenhower Tunnel, as well as State Highway 40 west of Kremmeling.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Bands of moderate to heavy snow showers coupled with strong winds produced poor visibilities and hazardous driving conditions in the mountains. Snow squalls impacts parts of the Interstate 70 corridor west of the Eisenhower Tunnel, as well as State Highway 40 west of Kremmeling. Storm totals in the mountains and foothills ranged from 4 to 7 inches in most areas with up to 14 inches observed near Silverthorne. Along the urban corridor and northeast plains, strorm totals ranged from 3 to 6 inches west of Interstate 25, with amounts ranging from 1 to 5 inches elsewhere. Wind chill temperatures on the morning of the 23rd, ranged anywhere from -25F to -35F across the urban corridor and northeast plains. Several locations established new record low temperatures for the date including Denver. In Denver, record low temperatures of -7F and -11F were set on the 22nd and 23rd, with a record low maximum of 7 on the 23rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Feb 21, 11:05 PM MST, 55 minutes earlier.
Area forecast discussion, Feb 21, 11:05 PM MST, 55 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1105 PM MST Tue Feb 21 2023
.UPDATE...
Issued at 913 PM MST Tue Feb 21 2023
Surface stations show that the incoming arctic cold front has pushed
southward through Scottsbluff, NE towards the WY-CO border. At this
rate, the front is a little quicker than anticipated and will reach
the border within the next hour and Denver airport probably between
1:30 and 2:30 AM. This will bring the initial push of upslope and
frontogenetical forcing to initiate snowfall across the region.
Current radar shows snow developed in the northern mountains as
anticipated. There are also a few showers that have developed ahead
of the front (likely jet induced) by the WY border, but no reports
of precipitation just yet. Water vapor imagery shows moisture
pushing east into the region. Denver ACARS soundings show mid-level
moisture trending upward, but still a good amount of dry air above
and below to moisten to get snow hitting the ground. The frontal
push should be the main initiator for this.
Minor adjustments were made to the forecast in this update. The main
one was decreasing snow chances slightly over the plains for
tomorrow afternoon. Recent trends in the high-res models show a
better likelihood for scattered coverage showers in that second
round of snow in those areas. Overall this event is still shaping up
for a messy AM and possibly PM commute tomorrow as well as chilly
temperatures (especially Weds Night).
&&
.SHORT TERM...(This evening through Wednesday)
Issued at 329 PM MST Tue Feb 21 2023
Not too many changes to the forecast as the models have some
variety in the minor details but are in fairly good agreement on
the rest. The main changes to our forecast are backing off on the
southward development of the showers in the early to middle part
of the night. This will be trying to happen, but it looks like we
were too ambitious with it. The other change is for more cooling
Wednesday morning. The arctic front will probably come through
most of our area by sunrise and it will suddenly be about 10
degrees and the temperature likely won't get warmer all day.
There are two rounds to the snow, with a break in between them as
a dry slot aloft moves over in the middle of the day. First, the
incoming arctic air will be overrun and upslope will develop
behind it for a good round of snow for several hours in the
morning. There is some mid level deformation that is helping the
showers begin along the northern border this evening, and this
could help get steady precipitation going in Larimer county fairly
early, but it would likely be rain through at least the middle of
the night as it will still be pretty warm until the arctic front
arrives. This scenario could produce a flash freeze event behind
the front with the warm ground and especially where there is some
rain ahead of the front. This is most likely for the I-25 corridor
north of Denver before sunrise, but it could happen in Denver at
rush hour. Snowfall amounts will be modulated by the dwell time of
the snow band (longer duration in Larimer county) and by the
expectation of continuing upslope outside of the main snow band
(in and near the foothills). This is already covered pretty well
in our forecast, so we haven't changed the snow totals much.
The best mid/upper level forcing will come with the trough axis in
the late afternoon and evening. There's a lot of cooling aloft
which will produce deep instability, and also a lot of wind and
wind shear in the unstable layer above the arctic air. This will
likely produce elongated bands of showers that will race across
the area. We though about introducing some isolated thunder to the
mountains in the late afternoon/early evening. The amounts from
this will be limited by the fast speed of the showers and the
limited time (just a few hours) that we'll be in this regime. But
the showers could produce substantial accumulations for a few
spots. Overall, we're expecting most places to just get another
inch or two out of this second round, with a bit more in the
mountains, but there will likely be an upside surprise somewhere.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 329 PM MST Tue Feb 21 2023
The axis of a strong shortwave trough will be in the process of
moving through our CWA Wednesday evening before departing into
Nebraska by around midnight. A few snow showers will be ongoing
across the plains but they will come to an end quickly as the
subsident flow aloft arrives. Most areas across the plains will see
about a half inch of snow except for the far northeast corner which
may see up to 2 inches. In the mountains, there will be healthy low
level moisture and strong westerly, upslope flow that will keep snow
going most of the night. That is why the warnings and advisories
in the mountains continue for the majority of the night.
The cold temperatures will be the primary concern Wednesday night
and Thursday morning. A shallow arctic airmass will be in place
across the plains as low temperatures will likely get below zero in
most areas. Recent model data actually warmed low temperatures
possibly due to low clouds sticking around for the majority of the
night. The EC MOS data has a mean low temperature of -2 at DIA.
We kept a forecast of -5 at DIA and a forecast of 0 in downtown
Denver. Values will be between -5 to -10 across the farther
northeast plains of Colorado. With winds staying in the 5-15 mph
range, wind chills will reach as low as -25 for much of the
eastern plains. A Wind Chill Advisory was issued for all lower
elevation zones except for the Palmer Divide area. There was
consideration for a Wind Chill Warning across the far northeast
corner but it does not appear many areas will see wind chills
below -25. The thinking is that (1) winds become calm and
temperatures drop or (2) winds will stay stronger with warmer
temperatures. Neither would allow for wind chills to drop much
below -25.
Southwesterly flow aloft will be over Colorado on Thursday with weak
lee cyclogenesis over southeast Colorado. This will keep
conditons pretty cold as a light easterly flow will persist
throughout the day. Highs will stay in the teens across our
forecast area. Dry air aloft will keep the plains dry but the
mountains will see light snow showers.
A trough will cutoff and stall over the west coast of California
with ridging developing ahead of it over Colorado on Friday. There
will be temperature and height increases aloft which will allow
surface temperatures to warm up as well. A few very light snow
showers will be possible in the mountains with very little impact
to travel.
The ridge over Colorado amplifies on Saturday and our entire
forecast area should see dry conditions. High temperatures warm
above normal with mostly sunny skies. The cutoff trough finally
makes its move eastward on Sunday bringing snow to the mountains of
Colorado. Light to moderate snow amounts are expected. There will be
south-southwesterly surface winds over the plains so it will be
quite mild and dry there. Zonal flow will develop over Colorado
early next work week with a chance for snow continuing in the
mountains and dry weather across the plains.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1051 PM MST Tue Feb 21 2023
Winds should shift northerly between 07-08Z for all sites. There
is agreement with the previous shift for the timing of the front
arriving between 09Z-11Z for all terminals. Accumulating snowfall
will likely begin near 12Z along runways for KDEN and KBJC
terminals along with a decrease in visibility for LIFR conditions
Wednesday morning. It is possible for snowfall rates to decrease
Wednesday afternoon where a period of "on-and- off" flurries will
occur thus expecting an increase in visibility near IFR and
ceilings improving to 1-2k ft. near 20-21Z. There is potential for
another round of snow showers coming off the foothills to
terminals near 01Z Wednesday night but for now, there is low
confidence in this outcome thus will keep VCSH for now. Snow
should subside by 06Z at all terminals keeping northerly flow.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 5 AM MST Thursday for COZ031.
Winter Storm Warning until 5 AM MST Thursday for COZ033.
Winter Weather Advisory until 6 AM MST Thursday for COZ034.
Winter Storm Warning until 8 PM MST Wednesday for COZ035-038-039-
042.
Winter Weather Advisory from 2 AM to 8 PM MST Wednesday for
COZ036-040-041-043>045-048-050-051.
Wind Chill Advisory from 8 PM Wednesday to 9 AM MST Thursday for
COZ038-042>044-048>051.
Wind Chill Advisory from midnight Wednesday night to 9 AM MST
Thursday for COZ039-040-045-046.
&&
UPDATE...Mensch
SHORT TERM...Gimmestad
LONG TERM...Danielson
AVIATION...AD
Hazardous weather outlook, Feb 21, 11:22 AM MST, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1122 AM MST Tue Feb 21 2023
COZ030>051-221830-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1122 AM MST Tue Feb 21 2023
...SNOW AND COLDER WEATHER MOVING IN...
This hazardous weather outlook is for northeast and north central
Colorado.
.DAY ONE...Today and Tonight
West winds at 20 to 40 mph will continue over the mountains and
foothills this afternoon. Gusts up to 60 mph can be expected above
timberline in the Front Range. Light snow showers will develop
over the mountains this afternoon, then more widespread snow will
develop late tonight. Snow will spread from the Wyoming border
south to about Denver during the late night hours, with some
accumulation and travel impact beginning along the northern I-25
corridor before morning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A winter storm will affect the area through Wednesday evening.
Expect heavy snow in the northern mountains, the northern
foothills, and northern I-25 corridor. Expect light to moderate
snow across the plains. The Wednesday morning and evening commutes
will be impacted especially farther north. Temperatures will drop
below zero across the entire forecast area Thursday morning. Wind
chills will be between -15 to -25 so it will be wise to limit
time outdoors.
Thursday into this weekend, temperatures will increase for all
areas while the plains will dry out. The mountains will continue
to see a daily chance of snow.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today or tonight. Any
snowfall reports will be appreciated.
Gimmestad/Danielson
Event by event
14 winter weather, 12 extreme cold/wind chill, 2 winter storm. Local standard time, as filed.
Winter Storm, Larimer County Below 6000 Feet / Nw Weld County
- When
- February 22, 12:00 AM MST to 8:00 PM MST
- Where
- Larimer County Below 6000 Feet / Nw Weld County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.611, -104.926 (the zone’s center; the record gives no point)
Storm totals included: 6 inches near Berthoud, 5 inches at Horsetooth Reservoir and Loveland, with 4 inches in Fort Collins.
Winter Storm, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County
- When
- February 22, 12:00 AM MST to 8:00 PM MST
- Where
- Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.878, -105.220 (the zone’s center; the record gives no point)
Storm totals included: 6.7 inches at the National Weather Service in Boulder, 6.2 inches in southwest Golden, 5.8 inches in Lyons, with 3 to 5 inches elsewhere.
Winter Weather, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- February 22, 12:00 AM MST to February 23, 6:00 AM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
Storm totals included 14 inches near Silver Plume, with 3 to 6 inches elsewhere. A snow squall during the early afternoon hours on the 22nd, impacting the I-70 corridor from around Silverthorne to Frisco. Another snow squall impacted State Highway 40, west to Kremmling due to blowing snow and poor visibility.
Winter Weather, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- February 22, 12:00 AM MST to February 23, 6:00 AM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Storm totals ranged from 3 to 6 inches.
Winter Weather, West Jackson & West Grand Counties Above 9000 Feet
- When
- February 22, 12:00 AM MST to February 23, 6:00 AM MST
- Where
- West Jackson & West Grand Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.385, -106.230 (the zone’s center; the record gives no point)
Storm totals ranged from 3 to 6 inches.
Winter Weather, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- February 22, 12:00 AM MST to February 23, 6:00 AM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
Storm totals ranged from 3 to 6 inches.
Winter Weather, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- February 22, 2:00 AM MST to 8:00 PM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
Storm totals ranged from 1 to 4 inches.
Winter Weather, Elbert / C & E Douglas Counties Above 6000 Feet
- When
- February 22, 2:00 AM MST to 8:00 PM MST
- Where
- Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.422, -104.468 (the zone’s center; the record gives no point)
Storm totals ranged from 2 to 4 inches.
Winter Weather, C & S Weld County
- When
- February 22, 2:00 AM MST to 8:00 PM MST
- Where
- C & S Weld County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.555, -104.392 (the zone’s center; the record gives no point)
Storm totals ranged from 2 to 4 inches.
Winter Weather, Morgan County
- When
- February 22, 2:00 AM MST to 8:00 PM MST
- Where
- Morgan County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.263, -103.810 (the zone’s center; the record gives no point)
Storm totals ranged from 1 to 4 inches.
Winter Weather, C & E Adams & Arapahoe Counties
- When
- February 22, 2:00 AM MST to 8:00 PM MST
- Where
- C & E Adams & Arapahoe Counties forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.762, -104.338 (the zone’s center; the record gives no point)
Storm totals ranged from 1 to 3 inches.
Winter Weather, Logan County
- When
- February 22, 2:00 AM MST to 8:00 PM MST
- Where
- Logan County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.725, -103.110 (the zone’s center; the record gives no point)
Storm totals ranged from 2 to 4 inches.
Winter Weather, Sedgwick County
- When
- February 22, 2:00 AM MST to 8:00 PM MST
- Where
- Sedgwick County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.876, -102.352 (the zone’s center; the record gives no point)
Storm totals ranged from 2 to 4 inches.
Winter Weather, Phillips County
- When
- February 22, 2:00 AM MST to 8:00 PM MST
- Where
- Phillips County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.594, -102.358 (the zone’s center; the record gives no point)
Storm totals ranged from 2 to 4 inches.
Winter Weather, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet
- When
- February 22, 2:00 AM MST to 8:00 PM MST
- Where
- Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.516, -105.413 (the zone’s center; the record gives no point)
Storm totals ranged from 3 to 7 inches.
Winter Weather, Ne Weld County
- When
- February 22, 2:00 AM MST to 8:00 PM MST
- Where
- Ne Weld County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.555, -104.392 (the zone’s center; the record gives no point)
Storm totals ranged from 2 to 4 inches.
Extreme Cold/Wind Chill, Larimer County Below 6000 Feet / Nw Weld County
- When
- February 22, 8:00 PM MST to February 23, 9:00 AM MST
- Where
- Larimer County Below 6000 Feet / Nw Weld County forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.611, -104.926 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -35F.
Extreme Cold/Wind Chill, Ne Weld County
- When
- February 22, 8:00 PM MST to February 23, 9:00 AM MST
- Where
- Ne Weld County forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.555, -104.392 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -35F.
Extreme Cold/Wind Chill, C & S Weld County
- When
- February 22, 8:00 PM MST to February 23, 9:00 AM MST
- Where
- C & S Weld County forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.555, -104.392 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -35F.
Extreme Cold/Wind Chill, Morgan County
- When
- February 22, 8:00 PM MST to February 23, 9:00 AM MST
- Where
- Morgan County forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.263, -103.810 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -35F.
Extreme Cold/Wind Chill, Logan County
- When
- February 22, 8:00 PM MST to February 23, 9:00 AM MST
- Where
- Logan County forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.725, -103.110 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -35F.
Extreme Cold/Wind Chill, Sedgwick County
- When
- February 22, 8:00 PM MST to February 23, 9:00 AM MST
- Where
- Sedgwick County forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.876, -102.352 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -35F.
Extreme Cold/Wind Chill, Phillips County
- When
- February 22, 8:00 PM MST to February 23, 9:00 AM MST
- Where
- Phillips County forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.594, -102.358 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -35F.
Extreme Cold/Wind Chill, Washington County
- When
- February 22, 8:00 PM MST to February 23, 9:00 AM MST
- Where
- Washington County forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.971, -103.201 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -35F.
Extreme Cold/Wind Chill, N & Ne Elbert County Below 6000 Feet / N Lincoln County
- When
- February 22, 8:00 PM MST to February 23, 9:00 AM MST
- Where
- N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.138, -103.825 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -35F.
Extreme Cold/Wind Chill, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County
- When
- February 23, 12:00 AM MST to 9:00 AM MST
- Where
- Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.878, -105.220 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -30F.
Extreme Cold/Wind Chill, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- February 23, 12:00 AM MST to 9:00 AM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -30F.
Extreme Cold/Wind Chill, C & E Adams & Arapahoe Counties
- When
- February 23, 12:00 AM MST to 9:00 AM MST
- Where
- C & E Adams & Arapahoe Counties forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.762, -104.338 (the zone’s center; the record gives no point)
During the morning hours on the 23rd, wind chill temperatures ranged from -25F to -35F.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Michigan, February 22 to 23, 20231 death · $3.1 million · 18 events
- Ice Storm and Heavy Snow in Michigan, February 22 to 23, 2023$46 million · 12 events
- Winter Storm and Avalanche in New Mexico, February 22 to 23, 2023$1.0 million · 68 kt wind · 55 events
- Wildfire in Tennessee, February 22 to 23, 2023$500,000 · 1 event
- Damaging Winds in Illinois, February 22, 2023$130,000 · 61 kt wind · 11 events
- Winter Storm and High Wind in Arizona, February 22, 2023$70,000 · 80 kt wind · 12 events
- Strong Wind in Kentucky, February 22, 2023$22,000 · 22 events
- Strong Wind in Illinois, February 22, 2023$19,000 · 19 events
- Damaging Winds and Strong Wind in Arkansas, February 22, 2023$36,000 · 50 kt wind · 3 events
- Extreme Cold in Nebraska, February 22 to 24, 202323 events
- Tornado and Flash Flooding in California, February 22 to 25, 2023EF0 · 23 events
- Blizzard and Heavy Snow in South Dakota, February 22 to 23, 202323 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1082191, 1082192, 1082193, 1083406, 1083407, 1083411, 1082195, 1082196, 1082197, 1082198, 1082199, 1082200, 1082201, 1082202, 1082216, 1083416, 1082204, 1082205, 1082209, 1082210, 1082211, 1082212, 1082213, 1082214, 1082215, 1082206, 1082207, 1082208.